MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that a patient underwent an endovascular aortic aneurysm repair with placement of a zenith flex aaa endovascular graft bifurcated main body.Customer indicated that the inner lumen of the sheath valve dislodged while retracting the great dilator.An unspecified amount of blood leaked from the device.The sheath was removed and exchanged for another 20fr sheath to prevent further blood loss.There was 'some' unspecified anatomical tortuosity reported.No other procedural anomalies were reported.The procedure was successfully completed.There are no reported adverse patient outcomes related to this event.No further patient or procedure information was provided.The device was returned for evaluation.
 
Additional Manufacturer Narrative
A review of complaint history, device history record, documentation, instructions for use, manufacturing instructions, quality control, and visual inspection of returned partial device was completed during this investigation.The captor valve assembly was returned for investigation.Visual inspection confirmed that the un-notched iris valve and the valve control cap were not attached to the captor valve assembly, but were hanging on the gray positioner.One cause of iris valve detachment from the assembly is retraction of the gray positioner while the valve is in the closed position, due to the friction on the valve from the motion of the positioner.However, the complaint indicated that the valve was open during the retraction of the gray positioner.The three silicone-disc parts were intact and apart of the captor valve assembly.This suggests that the blood loss was due to blood collected between the discs and valve during the procedure and was released when the valve was removed.The ifu states that, "it is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." also the ifu states during positioner retraction to "ensure the captor hemostatic valve on the main body introducer sheath is turned to the open position." review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information, the root cause is related to leakage at the hemostatic valve.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6387455
Report Number1820334-2017-00332
Device Sequence Number16327585
Product Code MIH
UDI-Device Identifier10827002484242
UDI-Public(01)10827002484242(17)180803(10)7144531
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-30-111-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;